Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 11, NWS Pueblo, CO

April 12, 20106 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 12, 2010, 3:05 PM MDT for 6 counties in Colorado. It took effect at Apr 13, 2010, 11:00 AM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2010, 3:05 PM MDT (21:05 UTC)
In effect from
Apr 13, 2010, 11:00 AM MDT
Expired
Apr 13, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 12:48 PM MDTNON-TSTM WND GST 563 Ese Hoehne, COTAD ASOS
Apr 13, 12:56 PM MDTNON-TSTM WND GST 662 S Peterson Afb, COCOS ASOS
Apr 13, 1:24 PM MDTNON-TSTM WND GST 545 Nne La Junta, COLHX ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3328 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS85 KPUB 122105
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT MON APR 12 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222...
226...THROUGH 236...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO
...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT
...AND PROWERS COUNTIES...UNTIL 800 PM TODAY. THIS WARNING IS FOR
GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS...

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FOLLOWING FIRE
WEATHER ZONES...227...228...229...230...231...232...WHICH
INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN 
LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT
TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND
CRITICAL FUEL CONDITIONS....

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
UNTIL EARLY THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO AHEAD OF A WEATHER SYSTEM MOVING
INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. DRY AIR AT THE
SURFACE WILL ALLOW FOR HUMIDITIES AT OR BELOW 15 PERCENT THROUGH
THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITIES WILL RECOVER
OVERNIGHT. THE WINDS WILL BECOME GUSTY TOMORROW AFTERNOON. WITH
WIND GUSTS AS HIGH AS 40 TO 50 MPH. RELATIVE HUMIDITIES WILL
DECREASE TOMORROW AFTERNOON AS WELL. THESE STRONG WINDS AND LOW
HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE.

COZ227>232-131315-
/O.NEW.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/
/O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
305 PM MDT MON APR 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232

TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH
THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES.
HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE
GROWTH.

THESE WINDS WILL DECREASE AFTER SUNSET AND THE HUMIDITIES WILL
RECOVER OVERNIGHT. THE WINDS WILL INCREASE AGAIN EARLY TOMORROW
AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES
WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT TOMORROW
AFTERNOON. WITH THESE LOW HUMIDITIES AND THE STRONG GUSTY WINDS THERE
WILL BE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID
FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ222-226-233>236-130200-
/O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
305 PM MDT MON APR 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...233...234...235...236

TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH
THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES.
HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE
GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
645 
WWUS85 KPUB 122138 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT MON APR 12 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222...
226...THROUGH 236...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO
...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT
...AND PROWERS COUNTIES...UNTIL 800 PM TODAY. THIS WARNING IS FOR
GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS...

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FOLLOWING FIRE
WEATHER ZONES...227...228...229...230...231...232...WHICH
INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN 
LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT
TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND
CRITICAL FUEL CONDITIONS....

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
UNTIL EARLY THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO AHEAD OF A WEATHER SYSTEM MOVING
INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. DRY AIR AT THE
SURFACE WILL ALLOW FOR HUMIDITIES AT OR BELOW 15 PERCENT THROUGH
THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITIES WILL RECOVER
OVERNIGHT. THE WINDS WILL BECOME GUSTY TOMORROW AFTERNOON. WITH
WIND GUSTS AS HIGH AS 30 TO 40 MPH. RELATIVE HUMIDITIES WILL
DECREASE TOMORROW AFTERNOON AS WELL. THESE STRONG WINDS AND LOW
HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE.

COZ227>232-131400-
/O.NEW.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/
/O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
338 PM MDT MON APR 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232

TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH
THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES.
HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE
GROWTH.

THESE WINDS WILL DECREASE AFTER SUNSET AND THE HUMIDITIES WILL
RECOVER OVERNIGHT. THE WINDS WILL INCREASE AGAIN EARLY TOMORROW
AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES
WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT TOMORROW
AFTERNOON. WITH THESE LOW HUMIDITIES AND THE STRONG GUSTY WINDS THERE
WILL BE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID
FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ222-226-233>236-130200-
/O.COR.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
338 PM MDT MON APR 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...233...234...235...236

TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH
THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 30 TO 40 MPH AT TIMES.
HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE
GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
286 
WWUS85 KPUB 130238
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT MON APR 12 2010

...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

...A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER
ZONES...227...228...229...230...231...232...WHICH
INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN
LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT
TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND
CRITICAL FUEL CONDITIONS....

.RED FLAG CONDITIONS HAVE ENDED ACROSS ALL OF SOUTHERN COLORADO
THIS EVENING...AS RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15
PERCENT OVER THE ENTIRE AREA. 

WINDS WILL REMAIN GUSTY TOMORROW AFTERNOON...WITH GUSTS AS HIGH
AS 30 TO 40 MPH. RELATIVE HUMIDITIES WILL DECREASE AS
WELL...FALLING BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE
AFTERNOON. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF
FIRE SPREAD POSSIBLE.

COZ227>232-131845-
/O.CON.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
838 PM MDT MON APR 12 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...

THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A RED 
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232

FOR THIS EVENING...RELATIVE HUMIDITY VALUES HAVE RECOVERED TO
ABOVE 15 PERCENT AS OF 8 PM...AND WILL CONTINUE TO INCREASE
THROUGH THE NIGHT.

ON TUESDAY...WINDS WILL REMAIN GUSTY...ESPECIALLY FROM LATE
MORNING INTO THE AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN
ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15
PERCENT DURING THE AFTERNOON. WITH LOW HUMIDITY AND GUSTY WINDS...
CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID
FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
876 
WWUS85 KPUB 131005
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT TUE APR 13 2010

...A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER
ZONES...227...228...229...230...231...232...WHICH INCLUDES...
SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS
ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT
TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND
CRITICAL FUEL CONDITIONS....

.WINDS WILL REMAIN GUSTY ACROSS MUCH OF THE DISTRICT TODAY...WITH
GUSTS AS HIGH AS 35 TO 50 MPH. RELATIVE HUMIDITIES WILL DECREASE
AS WELL... FALLING BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE
AFTERNOON. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF
FIRE SPREAD POSSIBLE.

COZ227>232-140200-
/O.CON.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
405 AM MDT TUE APR 13 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232

WINDS WILL REMAIN GUSTY TODAY...ESPECIALLY FROM LATE MORNING INTO THE
AFTERNOON. THE INTERSTATE 25 CORRIDOR AND THE EASTERN ADJACENT
COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT
DURING THE AFTERNOON. WITH LOW HUMIDITY AND GUSTY WINDS...
CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID
FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
824 
WWUS85 KPUB 131905
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
105 PM MDT TUE APR 13 2010

...A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER
ZONES...226...227...228...229...230...231...232...WHICH INCLUDES...
EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND
OTERO COUNTIES UNTIL 8 PM MDT TODAY. THIS WARNING IS FOR GUSTY
WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS....

.WINDS WILL REMAIN GUSTY ACROSS MUCH OF THE DISTRICT TODAY...WITH
GUSTS AS HIGH AS 35 TO 55 MPH. RELATIVE HUMIDITIES WILL DECREASE
AS WELL...FALLING BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE
AFTERNOON. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF
FIRE SPREAD POSSIBLE.

COZ226-140200-
/O.EXA.KPUB.FW.W.0011.000000T0000Z-100414T0200Z/
NORTHERN EL PASO COUNTY-
105 PM MDT TUE APR 13 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...226

WINDS ARE EXPECTED TO REMAIN GUSTY THIS AFTERNOON AND EARLY THIS
EVENING. PORTIONS OF NORTHERN EL PASO COUNTY WILL HAVE HUMIDITIES
DECREASE TO AT OR BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY
EVENING HOURS. WITH LOW HUMIDITY AND GUSTY WINDS...CONDITIONS WILL
BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ227>232-140200-
/O.CON.KPUB.FW.W.0011.000000T0000Z-100414T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
105 PM MDT TUE APR 13 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232

WINDS ARE EXPECTED TO REMAIN GUSTY FROM THIS AFTERNOON INTO THE
EARLY EVENING HOURS. THE INTERSTATE 25 CORRIDOR AND THE EASTERN
ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15
PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH LOW
HUMIDITY AND GUSTY WINDS...CONDITIONS WILL BE FAVORABLE FOR
EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:15 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 12, 1:15 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
115 PM MDT MON APR 12 2010

.UPDATE...
...HIGHER FIRE DANGER LIKELY ACROSS A LARGER PORTION OF SOUTHEAST
COLORADO...

DRIER AIR HAS SPREAD EASTWARD ACROSS A LARGER PORTION OF SOUTHEAST
COLORADO THAN ORIGINALLY ANTICIPATED. ARE SITTING AT RH 17% AT BOTH
KLAA AND KLHX AS OF 18Z. STRONGEST WINDS HAVE BEEN ACROSS EASTERN
AREAS AND BIG QUESTION WILL BE HOW MUCH MOISTURE ADVECTION IN
SOUTHERLY FLOW WILL RETURN DURING THE LATE AFTERNOON AND EVENING
HOURS. HAVE SPREAD THE RED FLAG WARNING TO ENCOMPASS ALL BUT BACA
COUNTY. EASTERN KIOWA AND PROWERS COUNTIES ARE A BIT MARGINAL BUT
GIVEN THE KLAA OB AT 18Z HAVE DECIDED TO THROW THEM IN AS WESTERN
PORTIONS OF THESE ZONES MAY MEET THE CRITERIA. -KT

&&

.PREV DISCUSSION... /ISSUED 440 AM MDT MON APR 12 2010/

SHORT TERM...
(TODAY AND TONIGHT)

..HIGH FIRE DANGER ALONG THE I-25 CORRIDOR TODAY...

LOOKS LIKE THE I-25 CORRIDOR...FROM THE PALMER DIVIDE...SOUTH ACROSS
COLORADO SPRINGS...PUEBLO AND WALSENBURG...DOWN TO TRINIDAD...WILL
SEE RED FLAG CONDITIONS TODAY.  TOUGH TO GET MODEL DEWPOINTS DOWN
LOW ENOUGH TO SUPPORT RED FLAG CONDITIONS ALONG THE I-25 CORRIDOR...
BUT THE WINDS SHOULD BE THERE.  THINK THAT THE HUMIDITIES WILL MAKE
IT TOO...BASED ON THE TYPICAL BIAS OF THE MODELS TO HOLD DEWPOINTS
TOO HIGH DURING FLOW PATTERNS WITH ANY KIND OF DOWNSLOPE COMPONENT.
SO...HAVE EXPANDED THE WARNING SOUTH ALONG THE I-25 CORRIDOR...TO
INCLUDE THE SOUTHERN FOOTHILL AREAS OF WALSENBURG AND TRINIDAD.
HAVE ALSO ADJUSTED MODEL DEWPOINTS DOWN AS NECESSARY IN GRIDDED
FORECASTS TO SUPPORT RED FLAG CRITERIA...WHICH IS 15 PERCENT
RELATIVE HUMIDITY OR LESS FOR ANY 3 HOURS.  AS MENTIONED ABOVE...
BELIEVE THAT WINDS WILL MAKE CRITERIA...WHICH IS GUSTS OF 25 MPH OR
MORE FOR ANY 3 HOURS.  THINK THAT THE FAR EASTERN PLAINS WILL SEE
PLENTY OF WIND TO MEET CRITERIA FOR A RED FLAG WARNING TODAY...BUT
THE HUMIDITIES WILL BE TOO HIGH THANKS TO AN INFLUX OF LOW MOISTURE
STREAMING NORTHWARD FROM TEXAS.  SO...NO RED FLAG WARNING FOR THE
FAR EASTERN PLAINS.  ANOTHER AREA OF INTEREST WITH REGARD TO FIRE
WEATHER DANGER TODAY IS THE SAN LUIS VALLEY.  THE VALLEY SHOULD MAKE
CRITERIA BASED ON WINDS AND HUMIDITY...BUT AT LAST REPORT FUELS ARE
STILL NOT CRITICAL THERE.  SO...NO RED FLAG THERE EITHER.

LATEST RUNS ARE TRENDING A BIT DRIER IN THE PRECIPITATION
DEPARTMENT.  MODELS KEEP A SHORTWAVE THAT WILL CROSS OUR AREA LATER
TODAY AND TONIGHT A BIT FARTHER WEST THAN PREVIOUS RUNS AND THE WAVE
LOOKS A BIT LESS INTENSE.  CONSEQUENTLY...HAVE TRIMMED BACK
POPS...WITH THE BEST ODDS ALONG THE CONTINENTAL DIVIDE...CLOSEST TO
THE SHORTWAVE ENERGY.  BASICALLY...THE COVERAGE NOW RANGES FROM
LIKELY ALONG THE CONTINENTAL DIVIDE...TO SCATTERED ELSEWHERE IN THE
MOUNTAINS...TO ISOLATED ACROSS THE HIGH VALLEYS AND PLAINS.  SHOWERS
AND THUNDERSTORMS SHOULD SPREAD INTO THE MOUNTAINS DURING THE
AFTERNOON...WITH ISOLATED ACTIVITY EXTENDING EAST TO THE I-25
CORRIDOR BY THIS EVENING.  PRIMARY THREATS FROM THUNDERSTORMS FOR
TODAY AND TONIGHT SHOULD BE LIGHTNING...WIND GUSTS TO 55 MPH...AND
POSSIBLY SOME SMALL HAIL FROM A FEW STORMS.

SNOWFALL IN THE MOUNTAINS LOOKS PRETTY LIMITED FROM THIS SYSTEM DUE
TO WARM TEMPERATURES AND LACK OF SUSTAINED DYNAMICS.  THE NAM
INDICATES 700MB TEMPERATURES OF 6 TO 8C DURING THE ONSET OF
PRECIPITATION THIS AFTERNOON...AND ONLY COOLS THINGS TO 0 TO -2C BY
TUESDAY MORNING.  WITH IT BEING SO WARM...AND THE MAIN SHORTWAVE
MOVING THROUGH SO QUICKLY...BELIEVE THAT ACCUMULATIONS WILL BE
LIMITED TO THE 1 TO 3 INCH RANGE.

ANOTHER CONCERN TODAY IS THE WIND.  MID LEVEL FLOW GETS PRETTY
STRONG TODAY.  700MB WINDS INCREASE TO BETWEEN 40 AND 55 KNOTS
ACROSS THE AREA BY THIS EVENING.  COUPLE THIS WITH GOOD MIXING AND
WE COULD SEE GUSTS OF 50 TO 60 MPH IN THE MOUNTAIN AREAS...AND FROM
40 TO 55 MPH ACROSS THE LOWER ELEVATIONS...ESPECIALLY NEAR ANY
CONVECTIVE PRECIPITATION.  SO...ANOTHER WINDY DAY ON TAP. LW

LONG TERM...
(TUESDAY THROUGH SUNDAY)

..ACTIVE WEATHER PATTERN SETTING UP FOR THE WEEK...

THE UPCOMING WEEK LOOKS LIKE IT WILL BE A VERY ACTIVE ONE...AS ALL
MODELS POINT TO A HEALTHY PLUME OF GULF MOISTURE STREAMING UP ACROSS
CENTRAL TEXAS AND THE PANHANDLES TO RIDE ALONG THE CO/KS BORDER
WEEK-LONG. THIS WILL PROVIDE THE FUEL FOR SOME CONVECTION EACH DAY
FOR A PORTION OF THE CWA. ONE THING TO NOTE...MODELS ARE IN FAIRLY
GOOD AGREEMENT THROUGH FRIDAY.

TUESDAY...THE LARGE UPPER LOW TRACKES TO THE NE ACROSS THE NORTHERN
ROCKIES DURING THE DAY TUESDAY...WITH A 110 KT JET DIGGING TO THE
SOUTH OF THE SYSTEM AND LAYING DIRECTLY OVER CO. THE LOW THEN MOVES
NORTH ACROSS MT AND INTO CANADA TUE EVE...WITH THE RIGHT REAR QUAD
OF THE JET THEN MOVING ACROSS E CO. THIS IS EXPECTED TO PRODUCE 2-5
INCHES OF SNOW ALONG THE CONTDVD...WHILE AT THE SAME TIME PRODUCING
STRONG SFC WINDS FOR THE I25 CORRIDOR AND E PLAINS. HOWEVER...
FORECAST DEWPOINTS ARE A BIT HIGHER DUE TO THE MOISTURE PLUME OVER
THE EAST...AND FEEL THAT THE HIGHER RH LEVELS WILL KEEP THE AREA OUT
OF CRITICAL FIRE WX CONDITIONS. THIS WILL HAVE TO BE WATCHED
THOUGH...SINCE THE MODELS ARE HAVING A HARD TIME WITH DEWPOINTS
BEING FORECAST TOO MOIST.

WEDNESDAY...SOMEWHAT QUIETER DAY EXPECTED FOR WED...WITH GENERALLY
LIGHTER SW FLOW ALOFT ACROSS THE 4 CORNERS. HOWEVER...THE GULF PLUME
WILL STILL KEEP THE THREAT OF ISOLATED TO LOW SCATTERED CONVECTION
OVER FAS E CO.

THURSDAY AND FRIDAY...VERY WARM DAYS FORECAST TO END THE WORK WEEK.
A DISTURBANCE ALOFT KICKS UP THE CONVECTION POTENTIAL FOR THE PLAINS
ON THU...THEN ON FRI THE NEXT UPPER SYSTEM TO APPROACH CO MOVES
ONSHORE ACROSS CA AND STRENGTHENS OVER THE GREAT BASIN. THIS
AMPLIFIES THE RIDGE OVER THE REGION AND SLIDES THE RIDGE AXIS TO THE
EAST INTO THE CENTRAL US. BY FRI CONVECTIVE POTENTIAL SPREADS TO ALL
OF THE FORECAST AREA.

SATURDAY AND SUNDAY...GFS AND ECMWF MODELS BEGIN TO VARY ON
SATURDAY...BUT THE CONSENSUS IS THAT UNSETTLED WEATHER CONTINUES FOR
SAT AND SUN. GFS TAKES THE GREAT BASIN SYSTEM AND MOVES IT DIRECTLY
ACROSS CO AS AN OPEN WAVE...WHICH WOULD MEAN WIDESPREAD LIGHT PCPN.
ECMWF ON THE OTHER HAND IS A LITTLE SLOWER AND STRONGER WITH THE
SYSTEM...DROPPING IT FURTHER SOUTH ACROSS NV AND AZ. THIS COULD MEAN
MORE SIGNIFICANT MOISTURE FOR AT LEAST THE MT AREAS.
THEREFORE...LITTLE CHANGE TO THE WEEKEND GRIDS. 27

AVIATION...
CONCERNS TODAY INCLUDE STRONG GUSTY WINDS...WITH GUSTS OF 50 TO
60 MPH POSSIBLE IN THE MOUNTAINS...AND GUSTS OF 40 TO 55 MPH
POSSIBLE ACROSS THE LOWER ELEVATIONS. LATER TODAY AND TONIGHT...A
SHORTWAVE WILL APPROACH THE AREA FROM THE GREAT BASIN...BRINGING
WIDESPREAD PRECIPITATION TO AREAS ALONG THE CONTINENTAL
DIVIDE...AND MORE ISOLATED ACTIVITY FARTHER EAST. WIDESPREAD
MVFR/IFR AND LOCAL LIFR CONDITIONS WILL BE POSSIBLE IN
PRECIPITATION ALONG THE CONTINENTAL DIVIDE...WITH SPOTTY MVFR/IFR
CONDITIONS POSSIBLE FARTHER EAST. ALSO...A FEW THUNDERSTORMS WILL
BE POSSIBLE ACROSS THE AREA FROM THIS AFTERNOON INTO THIS
EVENING...WITH THE PRIMARY THREATS LIGHTNING...WIND GUSTS TO 55
MPH...AND POSSIBLY SOME SMALL HAIL FROM A FEW STORMS. ON A FINAL
NOTE...PREVIOUS FORECASTS CUT BACK ON LOW CLOUDS ACROSS THE PLAINS
FOR THIS MORNING AND THIS CONTINUES TO LOOK GOOD AT THE PRESENT
TIME. HOWEVER...THERE ARE SOME PATCHES OF LOW CLOUDS SHOWING UP IN
IMAGERY AROUND THE DALHART AND CLAYTON AREAS...AND ALSO AROUND
DODGE CITY...SO THE LOW LEVEL MOISTURE AND STRATUS IS CLOSE. IT
WOULD NOT BE OUT OF THE QUESTION TO SEE SOME PATCHY LOW CLOUDS
DEVELOP OVER THE FAR SOUTHEASTERN CORNER OF COLORADO THIS
MORNING...ESPECIALLY OVER BACA COUNTY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-226>236.

&&

31/77
Hazardous weather outlook, Apr 12, 12:41 PM MDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1241 PM MDT MON APR 12 2010

COZ058>089-093>099-131845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1241 PM MDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH FIRE DANGER IS EXPECTED ALONG AND NEAR THE I-25 CORRIDOR...
AND ACROSS MOST OF THE SOUTHEAST COLORADO PLAINS INTO EARLY THIS
EVENING. A COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITIES AND
DRY FUELS WILL ALLOW FOR EXTREME FIRE BEHAVIOR IN THE EVENT OF A
FIRE. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS.

AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A FEW
THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING.  THE PRIMARY
THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE LIGHTNING...WIND
GUSTS TO 55 MPH...AND POSSIBLY SOME SMALL HAIL.

AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS COLORADO LATER TODAY AND
TONIGHT...SNOW WILL FALL ALONG THE CONTINENTAL DIVIDE...WITH
ACCUMULATIONS OF 1 TO 4 INCHES POSSIBLE BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE AREA THROUGH TUESDAY...
PRODUCING SCATTERED THUNDERSTORMS...WITH 2 TO 5 INCHES OF SNOW IN
THE MOUNTAINS. THE PRIMARY THREATS WITH THIS SYSTEM INCLUDE
LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. HOWEVER...THERE
IS THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE
TUESDAY AFTERNOON AND INTO THE EVENING ACROSS THE FAR EASTERN
PLAINS...WHERE THERE IS INCREASED SHEAR AND BETTER MOISTURE.

STRONG AND GUSTY WINDS WILL BE FOUND ACROSS THE AREA TUESDAY WITH
SOME GUSTS OF 50 TO 60 MPH POSSIBLE. A COMBINATION OF STRONG
WINDS...LOW HUMIDITIES AND DRY FUELS WILL LEAD TO ANOTHER DAY OF
HIGH FIRE DANGER ALONG THE INTERSTATE 25 CORRIDOR AS WELL AS OVER
CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES.

MORE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH THE REST
OF THE WEEK...WITH THE FOCUS AREA BEING THE SOUTHEAST CORNER OF THE
STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON
AND TONIGHT.

28/28

In the hours before

Local storm report, Apr 12, 11:32 AM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT MON APR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST 6 W WESTCLIFFE          38.13N 105.58W
04/12/2010  M68 MPH          CUSTER             CO   TRAINED SPOTTER

&&

28

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.